Alert archive / Kansas / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 193, NWS Wichita, KS
NWS Wichita, KS issued this severe thunderstorm warning at Sep 22, 2000, 5:06 PM CDT for Reno County, Kansas. It was in force for 54 min. 3 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Sep 22, 2000, 5:06 PM CDT (22:06 UTC)
- Expired
- Sep 22, 2000, 6:00 PM CDT
- In force
- 54 min
- Issued by
- NWS Wichita, KS
- Area
- Whole counties
County Reno County, KS
The radar
The Wichita radar (KICT), 66 km from the middle of the area, began a volume at 22:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 22, 5:10 PM CDT | Thunderstorm Wind 52 E | Plevna, KS | |
| Sep 22, 5:42 PM CDT | Hail 1.75 | Abbyville, KS | |
| Sep 22, 5:52 PM CDT | Hail 1 | Abbyville, KS |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Sep 22, 4:30 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Lamont, OK (KLMN), launched 12:00Z, 10.1 hours before the alert went out and 158 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1193 J/kg
- Mixed-layer CIN
- -175 J/kg
- Mixed-layer LCL
- 963 m above ground
- 0-6 km bulk shear
- 7 kt
- 0-1 km storm-relative helicity
- 3 m²/s²
- 0-3 km storm-relative helicity
- 9 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KICT 222207 SVRICT KSC155-222300- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE WICHITA KS 506 PM CDT FRI SEP 22 2000 THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHERN RENO COUNTY IN SOUTH CENTRAL KANSAS * UNTIL 600 PM CDT. * AT 503 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 7 MILES SOUTHWEST OF STERLING...OR ABOUT 20 MILES WEST OF HUTCHINSON...MOVING EAST AT 20 MPH. * THE SEVERE THUNDERSTORM WILL BE 11 MILES NORTH OF ABBYVILLE AROUND 510 PM CDT... 12 MILES NORTH OF PARTRIDGE AROUND 525 PM CDT... NEAR NICKERSON AROUND 530 PM CDT... THE SEVERE THUNDERSTORM IS CAPABLE OF PRODUCING HAIL UP TO THE SIZE OF DIMES... WINDS UP TO 60 MILES AN HOUR... REPEATING...A SEVERE THUNDERSTORM WARNING HAS BEEN ISSUED FOR NORTHERN RENO COUNTY UNTIL 600 PM CDT. LAT...LON 3819 9844m 3796 9843 3795 9772 3815 9772 RUNYAN NNNN
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 22, 3:16 PM CDT, 1 hour 50 minutes earlier.
Area forecast discussion, Sep 22, 3:16 PM CDT, 1 hour 50 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WICHITA KS 316 PM CDT FRI SEP 22 2000 PRECIPITATION CHANCES AND TEMPERATURES THE MAIN FOCUS THIS AFTERNOON AS APPROACHING SYSTEM TO TAKE AIM ON THE AREA. FAIRLY ACTIVE PATTERN SETTING UP AS PACIFIC NW SYSTEM CURRENTLY COMING ONSHORE IS FORECAST TO REACH NRN COLO BY SUNDAY. IN THE MEANTIME...SFC FRONT BISECTING THE STATE WILL CONTINUE TO PUSH SWD AND REMAIN FOCUS FOR TSRA DEVELOPMENT INTO THE OVERNIGHT PERIOD. WILL CONTINUE TO LEAN TWRD THE ETA/AVN SOLNS FOR OVERALL FORECAST TREND. INITIAL CONCERN FOR PRECIPITATION DEVELOPMENT INTO THE EVENING AND OVERNIGHT HOURS AS AMS AHEAD OF SFC BOUNDARY BECOMING SOMEWHAT UNSTABLE AND CONVERGENCE EXPECTED TO INCREASE. THIS SYSTEM ALSO HAS SOMETHING WHICH HAS BEEN PREVIOUSLY LACKING...MOISTURE. LATEST SURFACE ANALYS SHOWS FRONT HAS BEEN SLOWING SOME ACROSS THE STATE WITH BEST PUSH OCCURING TO THE NORTH OVER NEBRASKA. WILL CONTINUE MENTION OF PRECIPITATION FOR MAINLY SOUTHERN AND EASTERN SECTIONS OF CWA OVERNIGHT. AS SFC BOUNDARY PUSHES SWD AND SLOWS...MODELS DEPICT OVERRUNNING SITUATION SETTING UP BY SUNDAY. EXPECT MOISTURE TO ALREADY BE IN PLACE AND WILL MENTION MAINLY SH/RA TYPE FOR SUNDAY. HOWEVER AS UPPER LOW NEARS...SOME ENERGY APPEARS TO BE EJECTED AHEAD OF IT WHICH MAY ENHANCE PRECIPITATION CHANCES OVER THE AREA. TEMPERATURES TO BE MARKEDLY COOLER OVER THE WEEKEND AS COLD AIR PUSHES SWD IN THE WAKE OF FRONT. GENERALLY PREFER MAV NUMBERS OVER NGM. IN THE EXTENDED...UPPER SYSTEM TO REMAIN INVOF KANSAS INTO MONDAY BEFORE BEING PUSHED MORE RAPIDLY TO THE EAST. REGION THEN TO BE IN NWRLY FLOW BEFORE SLIGHT UPPER RIDGING TAKES PLACE TOWARD WEEKS END. WILL CONTINUE MENTION AND OF PRECIPITATION AND COOLER TEMPERATURES THROUGH MONDAY. DRY CONDITIONS WITH ONLY SLIGHT WARMING EXPECTED FOR THE REMAINDER OF THE WEEK. FCSTID = 16 ICT 60 69 51 61 / 30 10 30 40 HUT 59 65 48 59 / 30 10 30 40 EWK 60 65 49 60 / 30 10 30 40 EQA 60 68 50 61 / 30 10 30 40 WLD 61 70 51 62 / 30 10 30 40 RSL 50 58 43 56 / 10 10 30 40 GBD 51 59 44 55 / 10 10 30 40 SLN 55 62 46 59 / 20 10 30 40 MPR 56 61 45 58 / 20 10 30 40 CFV 68 74 55 64 / 40 20 30 40 CNU 67 74 54 63 / 40 20 30 40 K88 65 73 53 63 / 40 20 30 40 .ICT...NONE.
In the hours before
Special weather statement, Sep 22, 12:26 PM CDT, 4 hours 40 minutes before
KSZ049-051>053-067>072-082-083-091>096-098>100-222200-
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WICHITA KS
1226 PM CDT FRI SEP 22 2000
A HAZARDOUS WEATHER OUTLOOK HAS BEEN ISSUED FOR THE FOLLOWING
COUNTIES IN:
CENTRAL KANSAS:
CHASE MARION MCPHERSON
SALINE
SOUTH CENTRAL KANSAS:
BUTLER COWLEY HARPER
HARVEY KINGMAN RENO
SEDGWICK SUMNER
SOUTHEAST KANSAS:
ALLEN CHAUTAUQUA ELK
GREENWOOD LABETTE MONTGOMERY
NEOSHO WILSON WOODSON...
THE SYNOPSIS:
THUNDERSTORMS ARE FORECAST TO DEVELOP ACROSS PORTIONS OF
CENTRAL...SOUTH CENTRAL AND SOUTHEAST KANSAS LATE THIS AFTERNOON...
THROUGH THE OVERNIGHT HOURS. THE BEST CHANCE FOR ANY STORMS WILL BE
ALONG AND EAST OF A LINE FROM SALINA TO HUTCHINSON AFTER 4 PM...AND
ACROSS SOUTHEAST KANSAS DURING THE EVENING AND OVERNIGHT HOURS. THE
MAIN THREAT WITH ANY SEVERE THUNDERSTORMS WILL BE LARGE HAIL AND
DAMAGING WIND.
A COLD FRONT...EXTENDING ACROSS NORTHWEST KANSAS WILL PUSH ACROSS
MUCH OF THE STATE FROM LATE AFTERNOON THROUGH THE OVERNIGHT HOURS.
AHEAD OF THE FRONT...WARM...MOIST AND INCREASINGLY UNSTABLE AIR IS
IN PLACE. THIS SHOULD PROVIDE THE NECESSARY INGREDIENTS FOR THE
DEVELOPMENT OF THUNDERSTORMS.e
SPOTTER ACTIVATION MAY BE NECESSARY ALONG AND EAST OF A SALINA TO
HUTCHINSON LINE...AFTER 4 PM.The office that day
Everything else NWS Wichita, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 22, 4:09 PM CDT | Severe Thunderstorm Warning | ICT | Rice | 51 min |
| Sep 22, 4:37 PM CDT | Severe Thunderstorm Warning | ICT | McPherson | 53 min |
| Sep 22, 5:42 PM CDT | Severe Thunderstorm Warning | ICT | Reno | 63 min |
| Sep 22, 6:36 PM CDT | Severe Thunderstorm Warning | ICT | Marion | 54 min |
Nearby
Severe Thunderstorm Warnings in Kansas, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.